3 Mistakes you make when you drink coffee

Drinking coffee is an everyday ritual, but sometimes we misuse it. Caffeine, in the coffee, is a stimulant. Using it by habit, we make certain mistakes that enlarges our problems or even our health. These are 3 things you should have in mind.

Hard day at work and you didn’t get enough sleep

Most of us need seven to eight hours of sleep each night. Chronically having less sleep than needed, whether it’s from work, travel, stress or too much caffeine — results in sleep deprivation. Maybe you felt on “your skin” that sleep loss is cumulative, and even small nightly decreases can add up and disturb your daytime alertness and performance.

But caffeine can interfere with this much-needed sleep.

Using caffeine to mask sleep deprivation can create an unwelcome cycle. You may drink caffeinated beverages because you have trouble staying awake during the day. But the caffeine keeps you from falling asleep at night, shortening the length of time you sleep. So, instead of helping yourself, you enter in this magic circle.

You can end it if you set a caffeine-free day and have a good nap.

You are taking medications or supplements

Coffee is part of our daily ritual, like eating breakfast or drinking water. But caffeine may interact with certain medications and herbal supplements, that way it may influence the effect of those medication, or prolong its effect:

  • Some antibiotics. Ciprofloxacin (Cipro) and norfloxacin (Noroxin) – antibacterial medications – can interfere with the breakdown of caffeine. This may increase the length of time caffeine remains in your body and amplify its unwanted effects like headache, tremor, restlessness, nervousness, insomnia, and increased blood pressure or heart rate.
  • Theophylline. Theophylline (Theo-24, Elixophyllin, others) – a medication that opens up bronchial airways by relaxing the surrounding muscles, used in asthma treatment or other pulmonary diseases. Taking it with caffeinated foods and beverages may increase the concentration of theophylline in your blood. This can cause adverse effects, such as nausea, vomiting, insomnia, tremors, restlessness and uneven heartbeats.
  • Echinacea. This herbal supplement, which is sometimes used to prevent colds or other infections or stimulate the defending system, may increase the concentration of caffeine in your blood and may increase caffeine’s unpleasant effects.

If you drink coffee on regular basis, talk to your healthcare provider if it may influence on your therapy.

Hot weather, and you are trying to boost your energy with coffee?

Yes, caffeine is a stimulant, but also diuretic. Using caffeinated beverages when temperatures are high makes you excrete more fluids (urinate more frequently), and contributes the dehydration.

It may not leave you dehydrated, but it’s not a good choice for the summer.

Water is your best friend during warm months and best way to energize yourself. It is very important part of your metabolism and water depletion may actually cause the fatigue and low energy.

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s